MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Model Number A900216
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that after moving patient to a bed in the post-anesthesia care unit, temperature sensing foley catheter slid out of patient when nurse was moving foley bag.It was observed that the balloon was not inflated at the end of the case.The foley balloon was inflated at beginning of case because there was urine return.They checked the foley balloon to see if it had a leak and found that the balloon was intact but the injection port to inflate the balloon was leaking slowly.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "water lost via permeation / inadequate valve design".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "bardex® lubricath® temperature-sensing foley catheter 1.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.2.Using proper aseptic methods, remove catheter from package.3.Prepare patient per hospital/nursing recommended procedure.4.Proceed with catheterization using standard techniques.5.Inflate the 5cc balloon with a maximum of 10cc sterile water by inserting tip of water-filled luer-tip syringe gently into valve.Do not use a needle.6.Connect catheter to collection container.Connect temperature plug to appropriate patient monitor.7.To deflate the 5cc balloon, gently reinsert the luer tip syringe into the valve and aspirate.8.When temperature monitoring is no longer required, sever cord at valve arm with scissors and cover valve arm containing severed cord with adhesive tape.Caution: this product contains natural rubber latex which may cause allergic reactions.Caution: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure in the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Note: compatible with appropriate 400 series temperature monitors.Interchangeability ±0.2°c at 37°c.Caution: as with all temperature probes, in the presence of rf energy sources, local heating, temperature errors, and probe damage may occur.In medical use, unplug the temperature sensing catheter at the temperature monitor before activating electrosurgical or other types of direct coupled rf energy sources.Do not stretch catheter.This will cause repositioning of probe.Do not use stylet.This will cause stretching of catheter.On catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.For urological use only.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Reuse precaution: this is single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.¿ h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16645481
Report Number1018233-2023-02181
Device Sequence Number5491212
Product Code EZC
UDI-Device Identifier00801741120978
UDI-Public(01)00801741120978
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberA900216
Device Catalogue Number119416
Device Lot NumberNGGT2089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale